By Topic

A Piecewise Linear Approximation of Log2x with Equal Maximum Errors in All Intervals

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Kioustelidis, J.B. ; Research Center for National Defense ; Petrou, J.K.

In this paper it is shown how to divide the interval [1,2] into n parts so that the uniform linear approximation of log2x in each subinterval has the same maximum error. This error is, in the case n = 4, smaller by a factor of 2.3 than the error of the linear mean-square approximation given by Hall et al. [1]. The final products of the mathematical analysis are explicit formulas which allow the direct determination of all parameters and the maximum error for any desired number n of subdivisions of [1,2].

Published in:

Computers, IEEE Transactions on  (Volume:C-24 ,  Issue: 9 )